Jump to content

Juju: Withdrawing off effexor xr


Juju

Recommended Posts

Hi i was prescribed effexor after having a workplace injury which resulted in depression. I've been unable to work now for two months. The injury is bearable compared to the withdrawals of this hideous drug. I was prescribed 75 mg daily for two weeds the the next four weeks at 150mg. I couldn't stop crying so the dr said increase dosage to 225mg. On day three I had the brain shiver ( at the time I thought it a stroke, my right arm down to my fingertips went numb and tingly and it felt like my right eye was dropping). It took 2 hours of consciously slowing my breathing to stop the electric like currents zapping throughout my body. My doctor the following day when I explained my symptoms said drop the dosage. I did but to 75mg. I have since discovered this was a wrong move, but I was so frightened of the symptoms I wanted this drug out of my system.

I have been reading all the forums online and realize this is a process I have to go slowly with. I'm now day 10 on 75mgs , but constantly feel nausea, dizziness, confusion, tingly fingers mainly on the right side. Headaches, and a feeling of despair that I won't get my life back to normal. How long before. What should I do next?

Link to post
  • Moderator Emeritus

Hi i was prescribed effexor after having a workplace injury which resulted in depression. I've been unable to work now for two months. The injury is bearable compared to the withdrawals of this hideous drug. I was prescribed 75 mg daily for two weeds the the next four weeks at 150mg. I couldn't stop crying so the dr said increase dosage to 225mg. On day three I had the brain shiver ( at the time I thought it a stroke, my right arm down to my fingertips went numb and tingly and it felt like my right eye was dropping). It took 2 hours of consciously slowing my breathing to stop the electric like currents zapping throughout my body. My doctor the following day when I explained my symptoms said drop the dosage. I did but to 75mg. I have since discovered this was a wrong move, but I was so frightened of the symptoms I wanted this drug out of my system.

I have been reading all the forums online and realize this is a process I have to go slowly with. I'm now day 10 on 75mgs , but constantly feel nausea, dizziness, confusion, tingly fingers mainly on the right side. Headaches, and a feeling of despair that I won't get my life back to normal. How long before. What should I do next?

 

Hang on, someone who knows more about getting off ADs than I do (I know mostly benzos) will be around soon to advise you. You can also post in the Tapering section.

 

But I did want to say, for sure don't reduce your dose now. Someone else will have to tell you if they think you should increase. But definitely don't go lower than the 75 for now.

 

It's possible given how short a time you were on the 150 mg dose that you will adapt to the 75 mg after a few weeks or a little longer, and then you can begin to taper at an appropriate, safe, slow rate to get off the rest of the Effexor.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                   1

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to post

Thanks Silver Star for your advise, I must admit it's a relief to have this support network. I feel like my dr thinks I'm making all my symptoms up to get out of going back to work.

Link to post
  • Administrator

Hello, Juju, thank you for joining us and asking your questions.

 

....I was prescribed 75 mg daily for two weeds the the next four weeks at 150mg. I couldn't stop crying so the dr said increase dosage to 225mg. On day three I had the brain shiver ( at the time I thought it a stroke, my right arm down to my fingertips went numb and tingly and it felt like my right eye was dropping)....

Juju, you got the brain shiver when you went on 225mg for 3 days?

 

....My doctor the following day when I explained my symptoms said drop the dosage. I did but to 75mg....

How did your symptoms change when you made this drop? It sounds like you already had the electrical sensations from going up to 225mg.

 

....I'm now day 10 on 75mgs , but constantly feel nausea, dizziness, confusion, tingly fingers mainly on the right side. Headaches, and a feeling of despair that I won't get my life back to normal.

Over the last 10 days, have your symptoms gotten better or worse?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thanks for your response. I have had one only brain shiver and that was when I increased to 225mg. That's why I reduced as it was so strong and frightening. Prior to that I had no side effects. On reducing I am dizzy, tngling in fingertips, sad, reclusive, (not my normal behavior), forgetful, confused. It's now day eleven and if I don't take the 75mg at the same time each morning I get very dizzy.

Link to post
  • Administrator

Okay, your current symptoms do sound like they might be from reducing the dosage. It also sounds like you and Effexor don't get along very well.

 

If I were in your position, this is the way I would lay out my choices:

 

- Increase dosage to 112.5 (75mg + 37.5mg) see if that helps the withdrawal symptoms. (Drawback: You had an adverse reaction to a higher dose before.) Taper slower from there.

 

- Stay at 75mg to see if withdrawal symptoms ease, then reduce slower. Make sure to take the 75mg at the same time each day. (Drawback: May not lessen withdrawal symptoms.)

 

See this topic Tips for tapering off Effexor and Effexor XR (venlafaxine)

 

If you've got Effexor XR capsules, people taper off by opening the capsules and taking out some of the pellets.

 

Above all, remain as calm as possible. You may have many strange symptoms, including strange and powerful emotions. Try to keep the perspective that they are drug-caused symptoms, you are not losing it.

 

Don't make yourself more sick by worrying about the future. If you continue to be sick from your Effexor reactions and you can't work, you will need to get an extension of sick leave. That's what sick leave is for.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

I was on for only six weeks and have been on 75mg for 10 days?

How about you?

 

Unfortunately I had been on Effexor for 6 years. I am in my third week after stopping compeltely.
Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy